Sudden unexpected rise in serum testo... - Advanced Prostate...

Advanced Prostate Cancer

12,743 members15,449 posts

Sudden unexpected rise in serum testosterone?

Ran2599dy profile image
Ran2599dy

Recently had my serum testosterone tested two weeks apart using LabCorp both times. The first result was 111ng/dl and the second result was 290ng/dl. These results do not make sense. For the last 6 months before the second test my testosterone has been steady at 111. The only change in my regiment was to restart taking Avodart three days a week right after test number one.

Any thoughts?

10 Replies

Avodart makes testosterone increase because it eliminates a metabolic pathway.

Ran2599dy profile image
Ran2599dy in reply to Tall_Allen

I know, but not this quickly. Interesting to see the increase

Hirsch profile image
Hirsch in reply to Ran2599dy

Are you using avodart for urinary flow problem?

Ran2599dy profile image
Ran2599dy in reply to Hirsch

Yes and kidney stones

Hirsch profile image
Hirsch in reply to Ran2599dy

Thanks

Ran2599dy profile image
Ran2599dy in reply to Tall_Allen

Any references I can read?

Tall_Allen profile image
Tall_Allen in reply to Ran2599dy

en.wikipedia.org/wiki/5%CE%...

Ran2599dy profile image
Ran2599dy in reply to Tall_Allen

Thanks

Avodart blocks the conversion of testosterone to dihyrotestosterone so testosterone levels in the blood may increase while taking it.

If avadart is like Lupron you get a spike in testosterone for awhile then it will go down again.

You may also like...